Alert archive / Texas / Special Weather Statements in 2013

Special Weather Statement, NWS Midland/Odessa, TX

April 27, 2013Terrell County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Apr 27, 2013, 8:21 PM CDT for Terrell County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2013, 8:21 PM CDT (01:21 UTC)
Expired
Apr 27, 2013, 8:45 PM CDT
In force
24 min
Issued by
NWS Midland/Odessa, TX

County Terrell County, TX

The radar

The Midland/Odessa radar (KMAF), 188 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2013-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1893 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2013-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1893 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WWUS84 KMAF 280121
SPSMAF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
821 PM CDT SAT APR 27 2013

TXZ082-280145-
TERRELL-
821 PM CDT SAT APR 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING CENTRAL TERRELL COUNTY UNTIL 845 PM CDT...

A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED OVER CENTRAL
TERRELL COUNTY AT 821 PM CDT...MOVING NORTHEAST AT 15 MPH.

PEOPLE IN CENTRAL TERRELL COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&

LAT...LON 3043 10222 3018 10189 3005 10226 3018 10241
TIME...MOT...LOC 0121Z 223DEG 13KT 3018 10226

$$
HLUCHAN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Apr 27, 6:07 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 27, 6:07 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
607 PM CDT SAT APR 27 2013

.DISCUSSION...

SEE 00Z TAF DISCUSSION BELOW.

&&

.AVIATION...

VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD. EASTERLY
WINDS WILL GRADUALLY SWING AROUND TO THE SOUTHEAST OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 246 PM CDT SAT APR 27 2013/

DISCUSSION...

NOT MANY CHANGES IN THE SHORT TERM.  WEST TEXAS/SE NM CURRENTLY
EXPERIENCING MILD TEMPERATURES IN THE WAKE OF LAST NIGHT/S COLD
FRONT...UNDER MOSTLY SUNNY SKIES AND ZONAL FLOW ALOFT.  SFC ANALYSIS
SHOWS THE COLD FRONT DRAPED ACROSS THE LWR TRANS PECOS/BIG
BEND...W/AREA RADARS SHOWING A BAND OF SHRA DEVELOPING ALONG THIS
FEATURE TO THE EAST.  MODELS CONTINUING DEVELOPING THIS ACTIVITY
WEST ALONG THE FRONT THIS AFTERNOON...ONCE THE CAP OVER THE LWR
TRANS PECOS BREAKS.  FORECAST SOUNDINGS AT K6R6 DEVELOP SBCAPES IN
EXCESS OF 1500 J/KG BY 00Z...W/MID-LVL LR/S OVER 7C/KM.
THIS...ALONG W/A RELATIVELY DRY SUBCLOUD LAYER...WILL RESULT IN A
MARGINAL SEVERE THREAT...FOR LARGE HAIL AND DAMAGING WINDS.
SUNDAY...A SHORTWAVE CURRENTLY LYING ACROSS AZ/NM WILL MOVE SE INTO
THE REGION...EXTENDING MINIMAL CHANCES OF CONVECTION NORTH AND
WEST.  BEST CHANCES WILL REMAIN OVER THE SRN ZONES...WHERE FRONTAL
REMNANTS AND ANY RESIDUAL BOUNDARIES FROM TODAY/S CONVECTION
REMAIN.  MODELS ARE SLOW TO MOVE THIS FEATURE FURTHER INTO
TEXAS...SO ISOLATED TO SLIGHT CHANCES CAN/T BE RULED OUT FOR
MONDAY...EITHER.  BY TUESDAY...TEMPS SHOULD BE WELL ABOVE
NORMAL...BEFORE A STRONG COLD FRONT MOVES THRU THE REGION WEDNESDAY
AHEAD OF AN APPROACHING UPPER LVL TROUGH.  MODELS HAVE COME INTO
FAIRLY GOOD AGREEMENT ON THE TIMING OF THE FRONT...BRINGING IT INTO
THE WRN LOW ROLLING PLAINS/PB BY 00Z THURSDAY.  H85 TEMPS OVER KMAF
ARE FORECAST TO DROP FROM 20+C WED AFTERNOON TO LESS THAN 0C THU
MORNING...FOR WELL-BELOW NORMAL TEMPS THURSDAY AFTERNOON.  BIGGEST
CHANGES IN THE EXTENDED WILL BE TO LOWER TEMPS THURSDAY THRU
FRIDAY...GOING BY GFS...ECMWF...AND CMC TRENDS.  MODELS HINT AT
DEVELOPING CONVECTION ALONG A DRYLINE ALONG THE EASTERN ZONES
WEDNESDAY NIGHT...BUT WE/D LIKE TO SEE MORE MOISTURE RETURN BEFORE
INSERTING POPS ATTM.  ONLY OTHER FLY IN THE OINTMENT WILL BE POST
FRONTAL WINDS WEDNESDAY NIGHT/THURSDAY.  THE GFS SEEMS MUCH TO
STRONG...ESPECIALLY FOR THIS TIME OF YEAR...AND THE ECMWF LOOKS A
LITTLE BETTER...BUT NOT BY MUCH.  WE/LL TONE THESE WINDS DOWN SOME.
OTHERWISE...A SLOW REBOUND ON TEMPS FOLLOWS INTO THE WEEKEND UNDER
NW FLOW ALOFT.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

29
Hazardous weather outlook, Apr 27, 1:02 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
102 PM CDT SAT APR 27 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-281200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
102 PM CDT SAT APR 27 2013 /1202 PM MDT SAT APR 27 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE FORECAST FROM THE DAVIS AND CHISOS
MOUNTAINS EAST ACROSS TERRELL AND EASTERN PECOS COUNTIES OF WEST
TEXAS. A FEW OF THESE STORMS WILL BE SEVERE AND WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 70 MPH...HAIL TO THE SIZE OF GOLFBALLS...
FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAIN.
ALSO...OUTFLOW WINDS FROM THESE THUNDERSTORMS MAY RAISE ENOUGH
DUST TO LOWER VISIBILITIES TO UNDER A MILE...ESPECIALLY DOWNWIND
OF PLOWED FIELDS...CONSTRUCTION SITES...AND OTHER OPEN AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH
TUESDAY NIGHT ACROSS SOUTHEASTERN NEW MEXICO AND WEST TEXAS. BRIEF
HEAVY RAINFALL...DEADLY LIGHTNING...AND SMALL HAIL WILL BE THE MAIN
THREATS. A COLD FRONT WILL BRING MUCH COLDER TEMPERATURES WEDNESDAY
NIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED TONIGHT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Apr 27, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
821 PM CDT SAT APR 27 2013

TXZ082-280145-
TERRELL-
821 PM CDT SAT APR 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING CENTRAL TERRELL COUNTY UNTIL 845 PM CDT...

A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED OVER CENTRAL
TERRELL COUNTY AT 821 PM CDT...MOVING NORTHEAST AT 15 MPH.

PEOPLE IN CENTRAL TERRELL COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&

LAT...LON 3043 10222 3018 10189 3005 10226 3018 10241
TIME...MOT...LOC 0121Z 223DEG 13KT 3018 10226

HLUCHAN

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:24 PM CDTSpecial Weather StatementMAFPresidio36 min
Apr 27, 8:44 PM CDTSpecial Weather StatementMAFTerrell31 min
Apr 27, 8:58 PM CDTSevere Thunderstorm WarningMAFBrewster62 min
Apr 28, 3:13 PM CDTSpecial Weather StatementMAF32 min

Nearby

Special Weather Statements in Texas, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.